Rhabdomyolysis and severe muscle weakness secondary to colistin therapy.


Creative Commons License

OZKAN G., Ulusoy S. , GAZİOĞLU S. , CANSIZ M. , Kaynar K. , ARI D.

Renal failure, cilt.34, ss.926-9, 2012 (SCI Expanded İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 34 Konu: 7
  • Basım Tarihi: 2012
  • Doi Numarası: 10.3109/0886022x.2012.684513
  • Dergi Adı: Renal failure
  • Sayfa Sayıları: ss.926-9

Özet

Rhabdomyolysis is a clinical condition that causes renal failure up to 40%. Rhabdomyolysis may be traumatic or nontraumatic. Colistin (polymyxin E) is an effective antibiotic. Nephrotoxicity is a frequently encountered side effect. The nephrotoxic effect of colistin is thought to be associated with increased membrane permeability, cell swelling and lysis, and the development of acute tubular necrosis. Here, we report a case of nontraumatic rhabdomyolysis associated with the use of colistin. There is only one report of rhabdomyolysis secondary to colistin in the literature, and there is no report of a case developing severe tetraparesis, as in our case.